MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number A28-28/C95-O20V
Medical Device Problem Codes Off-Label Use (1494); Material Puncture/Hole (1504); Migration (4003); Separation Problem (4043)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 10/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the afx2, type iiia endoleak, indeterminate type iiib endoleak, migration, aneurysm enlargement and additional endovascular procedure complaints are unconfirmed.This is not consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of complaint could not be determined.Procedure related harms could not be determined.During the investigation, endologix found reasonable evidence to suggest the device was used off-label there was no clear abdominal aortic aneurysm.It is unclear if this contributed to the reported event.The final patient status was reported as surgical intervention conducted on (b)(6) 2024 and it was completed without complications.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and an afx vela suprarenal for the treatment of an abdominal aortic aneurysm (aaa) on (b)(6) 2020.Approximately three (3) years post initial procedure on (b)(6) 2024, it was reported that during a routine follow-up the computed tomography angiogram (cta) revealed aneurysm enlargement, stent graft migration and separation of the afx2 main body and afx vela suprarenal stent grafts leading to a suspected type iiia endoleak, and the possible presence of a type iiib endoleak due to the migration of the afx2 main body towards the aortic bifurcation and the observed reduction in the skeleton's length.It was reported that on (b)(6) 2024 the patient had a surgical intervention without any complications.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and an afx vela suprarenal for the treatment of an abdominal aortic aneurysm (aaa) on (b)(6) 2020.Approximately three (3) years post initial procedure on (b)(6) 2024, it was reported that during a routine follow-up the computed tomography angiogram (cta) revealed aneurysm enlargement, stent graft migration and separation of the afx2 main body and afx vela suprarenal stent grafts leading to a suspected type iiia endoleak, and the possible presence of a type iiib endoleak due to the migration of the afx2 main body towards the aortic bifurcation and the observed reduction in the skeleton's length.It was reported that on (b)(6) 2024 the patient had a surgical intervention without any complications.Additional information: during the intervention procedure on (b)(6) 2023 it was reported that an excluder stent graft (non-endologix) was implanted just below the renal artery.According to the physician, the endoleak is classified as a type iiia endoleak.Postoperatively, the patient has experienced no issues.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the afx2, type iiia endoleak, indeterminate type iiib endoleak, migration, aneurysm enlargement and additional endovascular procedure complaints are unconfirmed.This is not consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of complaint could not be determined.Procedure related harms could not be determined.During the investigation, endologix found reasonable evidence to suggest the device was used off-label as there was no clear abdominal aortic aneurysm.It is unclear if this contributed to the reported event.The final patient status was reported as surgical intervention conducted on october 10,2024 and it was completed without complications.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2 corrections: b5: describe event or problem has been updated g3: awareness date: has been updated h6: medical device problem code: remove code 1504 h6: investigation finding codes: remove code 4247.
 
Additional Manufacturer Narrative
Device iteration is afx2.Corrections: b5: describe event or problem has been updated.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and an afx vela suprarenal for the treatment of an abdominal aortic aneurysm (aaa) on (b)(6) 2020.Approximately three (3) years post initial procedure on (b)(6) 2024, it was reported that during a routine follow-up the computed tomography angiogram (cta) revealed aneurysm enlargement, stent graft migration and separation of the afx2 main body and afx vela suprarenal stent grafts leading to a suspected type iiia endoleak, and the possible presence of a type iiib endoleak due to the migration of the afx2 main body towards the aortic bifurcation and the observed reduction in the skeleton's length.It was reported that on (b)(6) 2024 the patient had a surgical intervention without any complications.Additional information: during the intervention procedure on (b)(6) 2024, it was reported that an excluder stent graft (non-endologix) was implanted just below the renal artery.According to the physician, the endoleak is classified as a type iiia endoleak.Postoperatively, the patient has experienced no issues.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
irvine, CA 92618
MDR Report Key20586974
Report Number3011063223-2024-00153
Device Sequence Number8796894
Product Code MIH
UDI-Device Identifier00818009014863
UDI-Public(01)00818009014863(17)230427
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/27/2023
Device Model NumberA28-28/C95-O20V
Device Lot Number2350083-004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/04/2024
Supplement Date Received by Manufacturer12/05/2024
Not provided
Initial Report FDA Received Date11/01/2024
Supplement Report FDA Received Date12/23/2024
12/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL (LN 2327900-001)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexMale